Alert archive / New York / Wind Chill Advisories in 2014

Wind Chill Advisory 4, NWS Albany, NY

January 22, 20144 states

NWS Albany, NY issued this wind chill advisory at Jan 22, 2014, 3:52 PM EST for 4 states. It took effect at Jan 22, 2014, 4:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 3:52 PM EST (20:52 UTC)
In effect from
Jan 22, 2014, 4:00 PM EST
Expired
Jan 23, 2014, 9:21 AM EST
In force
17 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 29 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS41 KALY 222052
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EST WED JAN 22 2014


CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-063-
082-VTZ013-014-231600-
/O.NEW.KALY.WC.Y.0004.140122T2100Z-140123T1600Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...
ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...
PHOENICIA...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...
NEWFANE
352 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THURSDAY.

* LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK
  VALLEY...CATSKILLS...NORTHERN TACONICS...SOUTHERN
  GREENS...BERKSHIRES AND LITCHFIELD HILLS. 

* HAZARD TYPES...DANGEROUS WIND CHILLS. 

* WIND CHILL READINGS...15 TO 29 BELOW ZERO.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING. 

* IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES
  WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL
  RESULT IN FROST BRITE AND COULD LEAD TO HYPOTHERMIA IF
  PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST 5 TO 15 MPH WITH A FEW GUSTS UP TO 25 MPH.

* TEMPERATURES...RANGING FROM AROUND 5 DEGREES ABOVE ZERO TO AS
  LOW AS 23 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

HWJIV
5 follow-up statements
055 
WWUS41 KALY 222147
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EST WED JAN 22 2014

CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-063-
082-VTZ013-014-231600-
/O.CON.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...
ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...
PHOENICIA...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...
NEWFANE
447 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...CATSKILLS...
  NORTHERN TACONICS...SOUTHERN VERMONT...BERKSHIRES AND LITCHFIELD
  COUNTY.
 
* HAZARD TYPES...DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING.

* IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES 
  WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL 
  RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF 
  PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...23 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

HWJIV
072 
WWUS41 KALY 222200
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EST WED JAN 22 2014

CTZ013-VTZ015-231230-
/O.EXA.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/
SOUTHERN LITCHFIELD-EASTERN WINDHAM-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
500 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THURSDAY.

* LOCATIONS...SOUTHERN LITCHFIELD AND EASTERN WINDHAM COUNTY.

* HAZARD TYPES...DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 24 BELOW.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING.

* IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES 
  WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL 
  RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF 
  PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...12 BELOW TO 7 ABOVE ZERO.

* WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES 12 BELOW 
  TO 7 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH WITH GUSTS 
  UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-063-
082-VTZ013-014-231230-
/O.CON.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...
ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...
PHOENICIA...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...
NEWFANE
500 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...CATSKILLS...
  NORTHERN TACONICS...SOUTHERN GREEN MOUNTAINS...BERKSHIRES AND
  LITCHFIELD HILLS.

* HAZARD TYPES...DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING.

* IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES 
  WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL 
  RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF 
  PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...23 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
186 
WWUS41 KALY 222208
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EST WED JAN 22 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-
063-082-VTZ013>015-231100-
/O.CON.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...TANNERSVILLE...
WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...
BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
508 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN CATSKILLS...
  NORTHERN TACONICS...SOUTHERN VERMONT...BERKSHIRES AND LITCHFIELD
  HILLS.

* HAZARD TYPES...DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING.

* IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES 
  WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL 
  RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF 
  PRECAUTIONS ARE NOT TAKEN. 

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...23 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
553 
WWUS41 KALY 230911
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
411 AM EST THU JAN 23 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-
063-082-VTZ013>015-231600-
/O.CON.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...TANNERSVILLE...
WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...
BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
411 AM EST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN 
  CATSKILLS... NORTHERN TACONICS...SOUTHERN VERMONT...BERKSHIRES 
  AND LITCHFIELD HILLS.

* HAZARD TYPES...DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...15 TO 29 BELOW.

* TIMING...UNTIL LATE THIS MORNING.

* IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES
  WILL PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
  RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF
  PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH OVER THE
  HIGHEST TERRAIN.

* TEMPERATURES...25 BELOW TO ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
294 
WWUS41 KALY 231421
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
921 AM EST THU JAN 23 2014


CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-
063-082-VTZ013>015-231530-
/O.CAN.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...TANNERSVILLE...
WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...
BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
921 AM EST THU JAN 23 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL ADVISORY.

WIND CHILL TEMPERATURES WILL BE BETWEEN 10 BELOW AND 10 ABOVE THE
REST OF THE DAY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 12:29 PM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Jan 22, 12:29 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1229 PM EST WED JAN 22 2014

.SYNOPSIS...
AN ARCTIC AIR MASS WILL PRODUCE BITTERLY COLD AIR OVER THE REGION
THROUGH THE END OF THE WORKWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1220 PM EST....WE HAVE ALLOWED ALL WIND CHILL HEADLINES TO
EXPIRE. STILL BITTERLY COLD AND STILL SOME AREAS OCCASIONALLY WITH
WIND CHILLS AT OR BELOW -15. HOWEVER...THERE IS BRIGHT SUNSHINE OUT
THERE AND THAT WOULD TEND TO NEGATE THE WIND CHILLS A LITTLE.

SATELLITE PICTURES INDICATED FEW IF ANY CLOUDS AROUND OUR AREA...SO
LOWERED CLOUD COVER TO NEARLY CLEAR FOR THIS AFTERNOON.

SO FOR THE REST OF THE AFTERNOON LOOK FOR LOTS OF BRIGHT SUNSHINE
BUT CONTINUED BITTERLY COLD TEMPERATURES. HIGH TEMPERATURES WILL
GENERALLY REMAIN BELOW ZERO ACROSS THE ADIRONDACK PARK AND OTHER
ELEVATED AREAS...AROUND ZERO TO 5 ABOVE OTHER NORTHERN AREAS (LAKE
GEORGE TO SOUTHERN VERMONT)...5 TO 10 ABOVE CAPITAL DISTRICT...10 TO
15 MID HUDSON VALLEY EAST TO THE LITCHFIELD HILLS.

THE SKY WILL REMAIN MAINLY CLEAR TONIGHT...BUT CLOUDS AHEAD OF THE
NEXT SHORTWAVE TROF WILL BEGIN TO SLOWLY INCREASE LATE
TONIGHT...ESPECIALLY WEST OF THE HUDSON VALLEY. LOWS WILL BE 15
BELOW TO 30 BELOW ZERO OVER THE ADIRONDACKS...AND AROUND 5 BELOW TO
15 BELOW ZERO ELSEWHERE. ALTHOUGH WIND CHILL VALUES SHOULD
TECHNICALLY REACH ADVISORY AND POSSIBLY WARNING CRITERIA AGAIN LATER
TONIGHT...WINDS ARE FORECAST TO DECREASE TO 5 MPH OR LESS DURING THE
NIGHT IN MOST AREAS...BELOW THE WIND THRESHOLD USED TO ISSUE WIND
CHILL HEADLINES. SINCE WE ALREADY HAVE WIND CHILL HEADLINES FOR THIS
MORNING...AND PER COORDINATION WITH OTHER OFFICES...HAVE DECIDED TO
LET THE DAY SHIFT MONITOR THE WIND FORECAST FOR TONIGHT AND POSSIBLY
ISSUE ADDITIONAL WIND CHILL HEADLINES FOR TONIGHT AFTER THE CURRENT
ONES EXPIRE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE SHORTWAVE TROF WILL MOVE THROUGH THURSDAY AND EARLY THURSDAY
NIGHT. EXCEPT FOR SOME SLIGHT AND LOW CHANCE POPS FORECAST FOR THE
WESTERN ZONES DUE TO POSSIBLE LAKE EFFECT SNOW SHOWERS...HAVE KEPT
MOST OF THE FORECAST AREA DRY DURING THIS PERIOD.

THE MAIN IMPACT OF THE TROF WILL BE TO TIGHTEN THE NORTHWESTERLY
PRESSURE GRADIENT AND INCREASE THE WIND SPEEDS THURSDAY NIGHT AND
FRIDAY MORNING. TEMPS WILL STILL BE BITTERLY COLD...SO THE PERIOD OF
THURSDAY NIGHT INTO FRIDAY MORNING WILL BE A MUCH BETTER CANDIDATE
FOR THE EVENTUAL ISSUANCE OF ADDITIONAL WIND CHILL ADVISORIES AND
WARNINGS. BY FRIDAY AFTERNOON...THE SURFACE WINDS WILL BECOME
SOUTHWESTERLY AHEAD OF THE NEXT SHORTWAVE TROF...AND TEMPS WILL
BEGIN TO MODERATE SOMEWHAT.

HIGHS THURSDAY WILL RANGE FROM AROUND ZERO TO 10 ABOVE OVER THE
ADIRONDACKS...TO THE MID TEENS OVER THE SOUTHEAST. LOWS THURSDAY
NIGHT WILL BE 10 BELOW TO 25 BELOW ZERO OVER THE ADIRONDACKS...AND
ZERO TO 15 BELOW ELSEWHERE. HIGHS FRIDAY WILL BE 5 ABOVE TO 10 ABOVE
OVER THE ADIRONDACKS...AND GENERALLY IN THE TEENS ELSEWHERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST CONTINUES TO FEATURE BELOW NORMAL TEMPERATURES
AND A SERIES OF CLIPPER TYPE SYSTEMS TO IMPACT ERN NY AND WRN NEW
ENGLAND.

FRIDAY NIGHT...THE UPPER LEVEL TROUGH ACTUALLY WEAKENS BRIEFLY WITH
THE MID LEVEL FLOW FLATTENING OVER THE NORTHEAST...AS A SFC HIGH
NUDGES IN FROM THE SOUTHEASTERN STATES. THE LOW TO MID LEVEL WARM
ADVECTION AHEAD OF AN APPROACHING CLIPPER LOW NEAR THE NRN GREAT
LAKES REGION...AND SRN ONTARIO WILL ALLOW TEMPS AT H850 TO MODERATE
TO -8C TO -15C.  THE THERMAL SFC TROUGH/WEAK WARM FRONT WILL FOCUS
SOME SNOW SHOWERS DURING THIS PERIOD WITH THE HIGHER POPS FROM THE
CAPITAL REGION NORTH AND WEST.  LOWS WILL GENERALLY BE IN THE SINGLE
DIGITS TO AROUND 10 DEGREES IN THE CAPITAL DISTRICT AND MID HUDSON
VALLEY.  SNOW ACCUMULATIONS WILL RANGE FROM COATING TO A FEW INCHES
OVER THE SRN DACKS.

SATURDAY-SATURDAY NIGHT...THE LONGWAVE TROUGH SHARPENS AND AMPLIFIES
WITH LOW AND MID LEVEL HEIGHTS FALLS OCCURRING OVER NY AND NEW
ENGLAND.  THE CLIPPER LOW IS EXPECTED TO MOVE ACROSS SRN
QUEBEC...WITH A PREFRONTAL TROUGH...AND A COLD FRONT BRINGING
PERIODS OF SNOW SHOWERS OR LIGHT SNOW TO THE REGION.  POPS WERE
INCREASED TO LIKELY VALUES FOR MOST OF THE FCST AREA.  THERE COULD
EVEN A FEW SQUALLS AHEAD OF THE COLD FRONT.   MAX TEMPS WILL CREEP
CLOSER TO SEASONAL NORMALS WITH M20S TO L30S IN THE VALLEYS...AND
UPPER TEENS TO L20S OVER THE HIGH PEAKS.  THE STRONG COLD ADVECTION
IN THE WAKE OF THE FRONT WILL ALLOW LOWS TO TUMBLE BACK INTO THE
SINGLE DIGITS FOR MOST OF THE REGION...EXCEPT ZERO TO 10 BELOW IN
THE ADIRONDACK PARK.

SUNDAY...ANOTHER BITTERLY COLD DAY IS ANTICIPATED ON SUNDAY WITH
SOME LAKE EFFECT SNOW POSSIBLE IN THE W/NW FLOW ALOFT IMPACTING
LOCATIONS MAINLY WEST OF THE HUDSON RIVER VALLEY WHERE CHC POPS WERE
USED.  H850 TEMPS OFF THE LATEST GEFS ARE 1 TO 2 STANDARD DEVIATIONS
BELOW NORMAL.  THE LATEST GFS HAS H850 TEMPS BACK DOWN TO -22C TO
-25C OVER ERN NY AND WRN NEW ENGLAND.  MAX TEMPS WILL BE IN THE
LOWER TO MID TEENS ACROSS MOST OF THE CWA WITH SINGLE DIGITS OVER
THE SRN GREENS AND SRN DACKS.

SUNDAY NIGHT AND MONDAY...ANOTHER CLIPPER TYPE SYSTEM  MOVING ACROSS
THE OHIO VALLEY SUNDAY NIGHT MAY IMPACT THE FCST AREA WITH A
WIDESPREAD SNOWFALL ON MONDAY.  THE GFS IS MORE AGGRESSIVE WITH THIS
SYSTEM THAN THE ECMWF.  THERE IS MUCH STRONGER QG LIFT GENERATED
FROM THE DIFFERENTIAL THICKNESS ADVECTION AHEAD OF THE WAVE...AS IT
MOVES ACROSS SE PA AND NJ MONDAY MORNING ON THE GFS.  THE ECMWF IS
MUCH FURTHER NORTH AND WEST WITH THE SYSTEM TAKING IT FROM THE ERN
GREAT LAKES ACROSS NRN NEW ENGLAND...WITH LESS ATLANTIC MOISTURE
UTILIZED. QUITE A BIT OF UNCERTAINTY CONTINUES WITH THIS
SYSTEM...BUT IT BEARS WATCHING FOR EARLY NEXT WEEK.  AFTER LOWS IN
THE SINGLE DIGITS AND NEGATIVE SINGLE NUMBERS...HIGHS IN THE TEENS
AND 20S ARE EXPECTED.

MONDAY NIGHT INTO TUESDAY...ARCTIC HIGH PRESSURE RIDGES IN WITH
FRIGID TEMPS CONTINUING.  LOWS MONDAY NIGHT COULD BE BELOW ZERO
ACROSS MOST OF THE FCST AREA...WITH 10 TO 15 BELOW ZERO READINGS IN
THE SRN DACKS...AND HIGHS ONCE AGAIN WOULD BE IN THE SINGLE DIGITS
AND TEENS FOR THE ALY FCST AREA. AT THIS POINT...JANUARY LOOKS LIKE
IT WILL CLOSE WITH MUCH BELOW NORMAL TEMPS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS FOR
KGFL/KALB/KPOU/KPSF. CLEAR OR MOSTLY CLEAR SKIES WILL DOMINATE INTO
THE AFTERNOON...WITH SOME SCT-BKN CIRRUS MOVING IN TONIGHT AND
TOMORROW MORNING.

NORTH TO NORTHWEST WINDS WILL CONTINUE AT 8-12 KT WITH SOME GUSTS
AROUND 20 KT AT KALB/KPSF/KPOU. THE WINDS WILL LIGHTEN TO LESS
THAN 10 KTS BY 00Z/THU....AND 5 KT OR LESS AFTER MIDNIGHT. WEST
TO NORTHWEST WINDS SHOULD INCREASE TO AROUND 6 KT TOMORROW
MORNING.

OUTLOOK...

THURSDAY TO FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX
SATURDAY: MODERATE OPERATIONAL IMPACT. BREEZY. CHANCE OF SN.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN. SUNDAY:
LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THIS WEEK.

AN ARCTIC AIR MASS IS NOW IN PLACE ACROSS THE REGION AND IT WILL
REMAIN FOR THE REMAINDER OF THE WEEK. THIS WILL ALLOW RIVER AND LAKE
ICE TO REFORM AND THICKEN.

A COASTAL STORM WILL BRING ACCUMULATING SNOWS TO AREAS MAINLY TO
AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT...ESPECIALLY
AS YOU GET CLOSER TO THE COAST TONIGHT INTO EARLY WEDNESDAY
MORNING. NEXT CHANCES FOR WIDESPREAD PRECIPITATION WILL COME OVER
THE WEEKEND IN THE FORM OF SNOW.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...HWJIV/GJM/NAS
SHORT TERM...GJM
LONG TERM...WASULA
AVIATION...NAS
HYDROLOGY...IAA/BGM
Hazardous weather outlook, Jan 22, 4:15 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
415 AM EST WED JAN 22 2014

NYZ032-033-038-042-047-058-063-082-231200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
415 AM EST WED JAN 22 2014

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...CENTRAL
AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ARCTIC AIR MASS WILL CONTINUE TO IMPACT THE REGION INTO FRIDAY.
WIND CHILL VALUES MAY APPROACH ADVISORY AND OR WARNING LEVELS
THURSDAY NIGHT INTO FRIDAY MORNING ESPECIALLY OVER THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ039>041-043-048>054-059>061-064>066-083-084-
VTZ013>015-231200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
415 AM EST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA REGION...GREATER
CAPITAL DISTRICT...EASTERN MOHAWK VALLEY...HELDERBERGS...TACONICS
AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ARCTIC AIR MASS WILL CONTINUE TO IMPACT THE REGION INTO FRIDAY.
WIND CHILL VALUES MAY APPROACH ADVISORY AND OR WARNING LEVELS
THURSDAY NIGHT INTO FRIDAY MORNING ESPECIALLY OVER THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in New York, 2014Wind Chill Advisories in Vermont, 2014Wind Chill Advisories in Massachusetts, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.